| Model Number |
400SMTXSFT3H08 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/10/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, a smart coil would not advance out of the outer sheath.Therefore, the smart coil was removed.The procedure was completed using another smart coil and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned smart coil pusher assembly revealed a fracture and a kink near the fractured location.If the device is forcefully advanced against resistance, damage such as this may occur.Further evaluation of the device revealed that the pusher assembly was returned without the introducer sheath, the embolization coil was detached from the pusher assembly and not returned for evaluation.The detached embolization coil likely resulted from the pusher assembly fracture.Based on the returned condition, the reported smart coil would not advance out of the sheath could not be confirmed.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.